Alert archive / Florida / Red Flag Warnings in 2010
Red Flag Warning 38, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Apr 3, 2010, 3:37 AM EDT for 5 counties in Florida. It took effect at Apr 3, 2010, 1:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 3, 2010, 3:37 AM EDT (07:37 UTC)
- In effect from
- Apr 3, 2010, 1:00 PM EDT
- Expired
- Apr 3, 2010, 11:58 AM EDT
- In force
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 07:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 7.6 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2244 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
349 WWUS82 KMLB 030737 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 337 AM EDT SAT APR 3 2010 FLZ041-044>046-053-144-032300- /O.UPG.KMLB.FW.A.0032.100403T1700Z-100403T2300Z/ /O.NEW.KMLB.FW.W.0038.100403T1700Z-100403T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 337 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. RELATIVE HUMIDIFIES ARE EXPECTED TO DROP BELOW 35 PERCENT FOR 4 OR MORE HOURS THIS AFTERNOON FROM LAKE AND INLAND VOLUSIA COUNTIES TO THE WESTERN PORTIONS OF OSCEOLA COUNTY AND THE WESTERN AREAS OF SEMINOLE AND ORANGE COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL LIKELY OCCUR WITHIN THE NEXT 24 HOURS. && $$ 67
1 follow-up statement
249 WWUS82 KMLB 031558 RFWMLB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 1158 AM EDT SAT APR 3 2010 FLZ041-044>046-053-144-031700- /O.CAN.KMLB.FW.W.0038.100403T1700Z-100403T2300Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA- SOUTHERN LAKE- 1158 AM EDT SAT APR 3 2010 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS CANCELLED THE RED FLAG WARNING FOR THIS AFTERNOON. AFTERNOON RELATIVE HUMIDITY VALUES ARE NO LONGER FORECAST TO HAVE CRITICAL DURATIONS BELOW 35 PERCENT...AND MAY NOT DROP MUCH BELOW 40 PERCENT TODAY. $$ CRISTALDI
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Apr 3, 3:22 AM EDT, 15 minutes earlier.
Area forecast discussion, Apr 3, 3:22 AM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
322 AM EDT SAT APR 3 2010
...DRY AND WARM WEATHER THROUGH THE MIDDLE OF NEXT WEEK...
...RIP CURRENT DANGER CONTINUES THIS WEEKEND...
.DISCUSSION...
TODAY-TONIGHT...DEEP LAYER HIGH PRESSURE SYSTEM SLOWLY SHIFTS
EASTWARD INTO THE ATLANTIC. HOWEVER...WITH THE CENTER OF THE SYSTEM
NORTH OF OUR AREA...WINDS WILL REMAIN EAST TO SOUTHEAST DURING THE
DAY. MOSTLY CLEAR TO CLEAR SKIES WILL ALLOW THE LOWER LAYERS TO
DECOUPLE DURING THE EVENING AND A QUICK DROP IN TEMPERATURES THE
REST OF THE EVENING BEFORE LEVELING OFF AFTER MIDNIGHT. CALM WINDS
THROUGH THE LATER PART OF THE OVERNIGHT PERIOD BECOMING NORTH TO
NORTHWEST TOWARD SUNRISE AS DRAINAGE/LAND BREEZE FORMS.
SUN-WED...DEEP LAYER HIGH PRESSURE WILL REMAIN IN CONTROL OF AREA
WEATHER WITH A CONTINUATION OF WARM AND DRY CONDITIONS. EXPECT
MOSTLY TO PARTLY SUNNY SKIES AND AFTERNOON HIGH TEMPS IN THE LOW/MID
80S INLAND...AND UPPER 70S/NR 80 AT THE COAST WITH AN AFTERNOON
ONSHORE SEA BREEZE COMPONENT HOLDING MAXES DOWN SLIGHTLY. OVERNIGHT
MINS GENERALLY IN THE UPPER 50S/LOWER 60S.
THURS-FRI...MEDIUM RANGE MODELS BOTH BREAK DOWN THE U/L RIDGE AND
INDICATE A WEAK FRONTAL BAND MOVING INTO THE AREA LATE NEXT WEEK.
STILL DIFFERENCES BETWEEN THE GFS/ECMWF WITH THE FORMER STILL FASTER
WITH THIS OCCURRING THURS NIGHT...VERSUS FRI BY THE ECMWF. NEITHER
SOLUTION LOOKS TERRIBLY IMPRESSIVE IN TERMS OF ENHANCING THE RAIN
CHANCES LOCALLY SO WILL KEEP POPS OUT OF THE FORECAST FOR NOW.
&&
.AVIATION...PATCHY IFR FOG MAINLY ALONG THE SOUTHERN COASTAL ROUTES
AND AIRPORTS. VFR MID MORNING THROUGH 06Z/2AM SUN MORNING WHEN
PATCHY FOG STARTS TO FORM.
&&
.MARINE...THROUGH SUNDAY...LONG PERIOD SEAS 2 TO 3 FEET NEARSHORE
AND 2 TO 4 FEET OFFSHORE. EAST TO SOUTHEAST WIND 12 KNOTS OR LESS.
GOOD BOATING CONDITIONS WILL PERSIST THROUGH THE EARLY PART OF THE
WEEK WITH HIGH PRESSURE OVER THE REGION. ONSHORE COMPONENT WILL
DEVELOP NEAR THE COAST EACH AFTERNOON IN THE OTHERWISE RELATIVELY
LIGHT FLOW. SEAS GNRLY AOB 2-3 FT NEAR SHORE AND 4 FT OR LESS WELL
OFFSHORE. THE LONG PERIOD SWELL WILL BEGIN TO GRADUALLY DIMINISH
DURING THE EARLY WEEK....BUT RIP CURRENT RISK ALONG AREA BEACHES
WILL REMAIN ELEVATED INTO EARLY NEXT WEEK.
&&
.FIRE WEATHER...WILL ISSUE A RED FLAG WARNING FOR THE WESTERN
INTERIOR AREAS AS THEY COULD EXPERIENCE 3-4 HOURS OF LOW RH AS TEMPS
CLIMB INTO THE LOW/MID 80S...ALLOWING DRIER AIR TO MIX DOWN. THE
EASTERLY FLOW WILL CONTINUE TO KEEP COASTAL AREAS FROM FALLING BELOW
CRITICAL LEVELS THIS AFTERNOON. MARGINAL LOW RHS POSSIBLE OVER
NORTHERN INTERIOR SECTIONS SUNDAY THRU EARLY NEXT WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 81 59 79 57 / 10 0 0 0
MCO 84 58 85 59 / 0 0 0 0
MLB 78 63 79 61 / 0 0 0 0
VRB 79 62 79 60 / 0 0 0 0
LEE 84 54 84 60 / 10 0 0 0
SFB 83 57 85 60 / 10 0 0 0
ORL 84 57 85 61 / 0 0 0 0
FPR 80 62 79 61 / 0 0 0 0
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 1 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR INLAND VOLUSIA-NORTHERN LAKE-ORANGE-OSCEOLA-
SEMINOLE-SOUTHERN LAKE.
AM...NONE.
&&
SHORT TERM/AVIATION...WIMMER
LONG TERM....GLITTONearby
Red Flag Warnings in Florida, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.